Alert archive / Hawaii / High Wind Warnings in 2014
High Wind Warning 8, NWS Honolulu, HI
NWS Honolulu, HI issued this high wind warning at Feb 28, 2014, 7:17 PM HST for Hawaii County, Hawaii. It was in force for 3 days. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2014, 7:17 PM HST (05:17 UTC)
- Expired
- Mar 4, 2014, 3:38 AM HST
- In force
- 3 days
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 05:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 5.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1377 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
244 WWHW70 PHFO 010517 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 717 PM HST FRI FEB 28 2014 ...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS UNTIL 6 SM HST SATURDAY... .VERY STRONG WINDS WILL CONTINUE OVER THE BIG ISLAND SUMMITS AHEAD OF AN INCOMING WEATHER SYSTEM. HIZ028-011600- /O.UPG.PHFO.WI.Y.0012.000000T0000Z-140301T1600Z/ /O.NEW.PHFO.HW.W.0008.140301T0517Z-140301T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 717 PM HST FRI FEB 28 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST SATURDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS...WEST 50 TO 60 MPH WITH HIGHER GUSTS. * TIMING...THROUGH SATURDAY 6 AM HST. * IMPACTS...TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ REYNES
9 follow-up statements
620 WWHW70 PHFO 010525 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 725 PM HST FRI FEB 28 2014 ...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS UNTIL 6 HST SATURDAY... .VERY STRONG WINDS WILL CONTINUE OVER THE BIG ISLAND SUMMITS AHEAD OF AN INCOMING WEATHER SYSTEM. HIZ028-011600- /O.CON.PHFO.HW.W.0008.000000T0000Z-140301T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 725 PM HST FRI FEB 28 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. * WINDS...WEST 35 TO 55 MPH WITH HIGHER GUSTS. * TIMING...THROUGH SATURDAY 6 AM HST. * IMPACTS...TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ REYNES
652 WWHW70 PHFO 010529 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 729 PM HST FRI FEB 28 2014 ...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS UNTIL 6 AM HST SATURDAY... .VERY STRONG WINDS WILL CONTINUE OVER THE BIG ISLAND SUMMITS AHEAD OF AN INCOMING WEATHER SYSTEM. HIZ028-011600- /O.CON.PHFO.HW.W.0008.000000T0000Z-140301T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 729 PM HST FRI FEB 28 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. * WINDS...WEST 35 TO 55 MPH WITH HIGHER GUSTS. * TIMING...THROUGH SATURDAY 6 AM HST. * IMPACTS...TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ REYNES
466 WWHW70 PHFO 011304 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 304 AM HST SAT MAR 1 2014 ...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS NOW UNTIL 6 PM HST THIS EVENING... .VERY STRONG WINDS WILL CONTINUE OVER THE BIG ISLAND SUMMITS AHEAD OF AN INCOMING COLD FRONT. HIZ028-020215- /O.EXT.PHFO.HW.W.0008.000000T0000Z-140302T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 304 AM HST SAT MAR 1 2014 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...WEST 50 TO 60 MPH WITH HIGHER GUSTS. * TIMING...THROUGH 6 PM HST THIS EVENING. * IMPACTS...TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ REYNES
825 WWHW70 PHFO 020109 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 309 PM HST SAT MAR 1 2014 ...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS UNTIL 6 AM MONDAY... .VERY STRONG WINDS WILL CONTINUE OVER THE BIG ISLAND SUMMITS ASSOCIATED WITH AN INCOMING COLD FRONT AND UPPER TROUGH. HIZ028-021415- /O.EXT.PHFO.HW.W.0008.000000T0000Z-140303T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 309 PM HST SAT MAR 1 2014 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM HST MONDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 AM HST MONDAY. * WINDS...WEST 50 TO 70 MPH WITH LOCALIZED GUSTS OVER 80 MPH. * TIMING...THROUGH 6 AM HST MONDAY MORNING. * IMPACTS...TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ FOSTER
594 WWHW70 PHFO 021334 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 AM HST SUN MAR 2 2014 ...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS UNTIL 6 AM MONDAY... .VERY STRONG WINDS WILL CONTINUE OVER THE BIG ISLAND SUMMITS ASSOCIATED WITH AN INCOMING COLD FRONT AND UPPER TROUGH. HIZ028-030245- /O.CON.PHFO.HW.W.0008.000000T0000Z-140303T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 334 AM HST SUN MAR 2 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. * WINDS...WEST 45 TO 75 MPH WITH LOCALIZED GUSTS OVER 80 MPH. * TIMING...THROUGH 6 AM HST MONDAY MORNING. * IMPACTS...TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ POWELL
487 WWHW70 PHFO 030133 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 333 PM HST SUN MAR 2 2014 ...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS THROUGH MONDAY AFTERNOON... .WINDS ACROSS THE SUMMITS HAVE WEAKENED TEMPORARILY...BUT WILL STRENGTHEN QUICKLY OVERNIGHT AS AN UPPER LEVEL TROUGH APPROACHES THE BIG ISLAND. HIZ028-031445- /O.EXT.PHFO.HW.W.0008.000000T0000Z-140304T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 333 PM HST SUN MAR 2 2014 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM HST MONDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM HST MONDAY. * WINDS...WEST 50 TO 75 MPH WITH LOCALIZED GUSTS OVER 85 MPH. * TIMING...WIND STRENGTHENING TONIGHT AND CONTINUING THROUGH MONDAY. * IMPACTS...TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ BRAVENDER
935 WWHW70 PHFO 031322 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 322 AM HST MON MAR 3 2014 ...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS THROUGH THIS AFTERNOON... .WINDS ACROSS THE SUMMITS WILL REMAIN AT OR ABOVE WARNING LEVEL AS AN UPPER LEVEL TROUGH APPROACHES THE BIG ISLAND. HIZ028-040230- /O.CON.PHFO.HW.W.0008.000000T0000Z-140304T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 322 AM HST MON MAR 3 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...WEST 50 TO 75 MPH WITH LOCALIZED GUSTS OVER 85 MPH. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ POWELL
288 WWHW70 PHFO 040127 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 327 PM HST MON MAR 3 2014 ...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS THROUGH THIS AFTERNOON... .WINDS ACROSS THE BIG ISLAND SUMMITS WILL REMAINS AT OR ABOVE WARNING LEVEL DURING THE OVERNIGHT HOURS ALTHOUGH THEY WILL BE BECOMING WEAKER. HIZ028-041430- /O.EXT.PHFO.HW.W.0008.000000T0000Z-140304T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 327 PM HST MON MAR 3 2014 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM HST TUESDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 AM HST TUESDAY. * WINDS...WEST 55 TO 65 MPH WITH LOCALIZED GUSTS OVER 80 MPH. * TIMING...THROUGH TONIGHT. * IMPACTS...TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. && $$ LAU
362 WWHW70 PHFO 041338 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 338 AM HST TUE MAR 4 2014 HIZ028-042200- /O.CAN.PHFO.HW.W.0008.000000T0000Z-140304T1600Z/ /O.NEW.PHFO.WI.Y.0013.140304T1338Z-140304T2200Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 338 AM HST TUE MAR 4 2014 ...WIND ADVISORY IN EFFECT UNTIL NOON HST TODAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON HST TODAY. * WINDS...WEST 40 TO 50 MPH WITH LOCALIZED GUSTS UP TO 65 MPH. * TIMING...THROUGH THIS MORNING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY INDICATES STRONG WINDS ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION WHILE DRIVING. && $$ HOUSTON
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Feb 28, 4:00 PM HST, 3 hours 17 minutes earlier.
Area forecast discussion, Feb 28, 4:00 PM HST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 PM HST FRI FEB 28 2014 .SYNOPSIS... A COLD FRONT APPROACHING FROM THE NORTHWEST WILL REACH KAUAI LATE TONIGHT...THEN ADVANCE SOUTHEAST DOWN THE ISLAND CHAIN THROUGH LATE SUNDAY. SOUTHERLY WINDS WILL SHIFT TO NORTHWESTERLIES AFTER FRONTAL PASSAGE. THE POTENTIAL FOR HEAVY RAINFALL IS HIGHEST SUNDAY WHEN THE FRONT IS FORECAST TO REACH THE EASTERN ISLANDS. NORTHEAST WINDS WITH DRIER CONDITIONS WILL RETURN EARLY NEXT WEEK. && .DISCUSSION... SOUTHERLY WINDS PREVAIL OVER THE ISLANDS THIS AFTERNOON AS AN APPROACHING COLD FRONT FROM THE NORTHWEST ADVANCES CLOSER TO THE STATE. THIS INCOMING FRONT HAS REACHED THE BUOY FAR NORTHWEST OF THE ISLANDS EARLIER THIS AFTERNOON...AS INDICATED BY THE REPORTED WIND SHIFT. THEREFORE THE FRONT IS STILL ON TRACK TO REACH KAUAI LATER TONIGHT...BRINGING INCREASING CLOUDS AND SHOWERS TO THAT ISLAND. THERE IS ALSO A PATCH OF PREFRONTAL CLOUDS DEVELOPED ACROSS THE MAUI COUNTY THIS AFTERNOON...BRINGING SOME SHOWERS. THESE SHOWERS ARE SOMEWHAT LIMITED AT THIS TIME...AS THE AIR MASS AHEAD OF THE FRONT IS RATHER STABLE. BUT AS THE FRONT EDGES CLOSER TO THE STATE...MORE LOW CLOUDS AND SHOWERS MAY DEVELOP OVER OAHU AND MAUI COUNTY. AS THE AIR MASS SLOWLY BECOMES MORE UNSTABLE IN THE ISLAND VICINITY...HEAVIER SHOWERS MAY DEVELOP AS WELL. THE MODELS ARE IN GENERAL AGREEMENT ON THE EVOLUTION OF THE FRONT OVER THE ISLANDS. AGAIN...THIS FRONT WILL REACH KAUAI TONIGHT THEN ADVANCES ACROSS OAHU AND MAUI COUNTY THROUGH SATURDAY...REACHING THE BIG ISLAND LATE SATURDAY INTO SUNDAY. THE FRONTAL ADVANCEMENT WILL SLOW SOMEWHAT WHEN IT REACHES THE EASTERN ISLANDS. THE MAIN LOW PRESSURE SYSTEM THAT THIS FRONT IS ASSOCIATED WITH WILL BE LIFTING NORTH AT THE SAME TIME. THEREFORE MUCH OF THE DYNAMICS ASSOCIATED WITH THE SYSTEM WILL STAY NORTH OF THE ISLANDS. ON THE OTHER HAND...AS THE FRONT SLOWS DOWN...FRONTAL MOISTURE WILL CERTAINLY BRING ANOTHER ROUND OF WET WEATHER TO THE STATE...ESPECIALLY THE EASTERN ISLANDS. STILL BELIEVE THE DEVELOPING WEATHER SITUATION DOES NOT WARRANT A FLOOD WATCH AT THIS TIME...THOUGH LOCALLY HEAVY RAINFALL MAY OCCUR. THIS FRONT WILL SLOWLY DISSIPATE EARLY NEXT WEEK...WITH NORTHERLY WINDS RETURNING TO THE STATE AS WELL. MOISTURE FROM THE DISSIPATED FRONT MAY LINGER IN THE ISLAND VICINITY...BRINGING SOME SHOWERS TO THE WINDWARD AREAS. EASTERLY TRADE WINDS WILL RETURN TO THE ISLANDS BY THE MIDDLE OF NEXT WEEK. LATEST MODELS DIVERGE SOMEWHAT AGAIN IN THE EXTENDED PERIOD...WITH GFS HOLDING ON TO TRADE WINDS OVER THE ISLANDS A LITTLE LONGER THAN THE EUROPEAN MODEL. ON THE OTHER HAND...BOTH MODELS DO INDICATE ANOTHER WEAK WEATHER SYSTEM MAY AFFECT THE ISLANDS ONCE AGAIN TOWARDS THE LATER PART OF NEXT WEEK. && .AVIATION... A WEATHER FRONT APPROACHING THE STATE FROM THE NORTHWEST WILL PASS OVER KAUAI LATE TONIGHT THEN WEAKEN AS IT CONTINUES SLOWLY EASTWARD. THE FRONT IS EXPECTED TO REACH OAHU SATURDAY MORNING AND THE BIG ISLAND BY SATURDAY AFTERNOON. GUSTY SOUTH TO SOUTHEAST WINDS AHEAD OF THE FRONT WILL BE REPLACED BY WEAKER SOUTHWEST TO WEST WINDS AFTER FRONTAL PASSAGE. A FEW SUNNY BREAKS ARE STILL POSSIBLE THIS AFTERNOON...ESPECIALLY OVER THE BIG ISLAND...BUT WIDESPREAD VFR CLOUDINESS WILL PREVAIL ALL AREAS THROUGH TOMORROW AFTERNOON. MVFR CEILINGS IN SCATTERED SHOWERS ON KAUAI LATE TONIGHT AND EARLY SATURDAY MORNING WILL LIKELY NECESSITATE AN AIRMET FOR MOUNTAIN OBSCURATION. && .MARINE... A MUCH LARGER WNW SWELL IS STILL EXPECTED TO ARRIVE SATURDAY AFTERNOON. SURF HEIGHTS ARE EXPECTED TO REACH WARNING LEVELS FOR THE NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS BY SATURDAY NIGHT. THIS PENDING SWELL WILL PEAK OVERNIGHT SATURDAY INTO SUNDAY AND LIKELY TO REMAIN NEAR ADVISORY LEVELS THROUGH EARLY NEXT WEEK. THE LEEWARD SHORES OF THE BIG ISLAND WILL PROBABLY SEE ADVISORY LEVELS SURF BY LATE SATURDAY NIGHT AS WELL...AND MAY APPROACH WARNING LEVELS ON SUNDAY. ALTHOUGH THE INCREASING WINDS WILL BRING LOCALLY BREEZY CONDITIONS OVER THE COAST WATERS...THE STRENGTH OF THE WINDS WILL STAY BELOW SMALL CRAFT LEVEL. ON THE OTHER HAND...THE LARGE WNW SWELL WILL PRETTY MUCH BRING SMALL CRAFT ADVISORY LEVEL SEAS CONDITIONS FOR THE EXPOSED COASTAL WATERS. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF WARNING FROM 6 PM SATURDAY TO 6 AM HST MONDAY FOR NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA. WIND ADVISORY UNTIL 6 AM HST SATURDAY FOR BIG ISLAND SUMMITS. && DISCUSSION/MARINE...HUI AVIATION...BEDAL
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 3:42 PM HST | Wind Advisory | HFO | Hawaii | 4 hr |
| Feb 28, 3:54 PM HST | High Surf Warning | HFO | Hawaii, Honolulu, Kauai, Kalawao | 5 days |
| Feb 28, 7:05 PM HST | High Surf Advisory | HFO | Hawaii | 20 hr |
| Feb 28, 9:34 PM HST | Small Craft Advisory | HFO | 5 days |
Nearby
High Wind Warnings in Hawaii, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.